A 83-year-old male asked:
do diuretics used for cfh lead to thirst?
2 doctor answers
Dr. Christopher Breen answered
8 years experience General Practice
Yes: Yes, thirst is one of the main side effects of using diuretics. Diuretics cause you to lost more water and salt through the urine. That water is coming from the blood, so in effect you are losing some blood volume. This is great for CHF but lower blood volume is one of the triggers for thirst.
Answered on Jun 10, 2014
Dr. Liviu Klein answered
22 years experience Cardiology
No: The diuretics don't lead to thirst. Thirst is caused by vasopressin - a hormone that is activated in heart failure. Thirst often interferes with the recommendations of keeping fluid intake to less than 1.5 - 2 liters per day.
Answered on May 3, 2015
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!